Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 100, NWS North Platte, NE

June 9, 2006Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 9, 2006, 4:11 PM MDT for Sheridan County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2006, 4:11 PM MDT (22:11 UTC)
Expired
Jun 9, 2006, 5:00 PM MDT
In force
49 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Sheridan County, NE

The radar

The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 1:19 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 10.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2006-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2006-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-279 J/kg
Mixed-layer LCL
1768 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:53 PM MDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 9, 1:53 PM MDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
253 PM CDT FRI JUN 9 2006

.DISCUSSION...
SEVERE WEATHER IS IMMINENT AT THIS POINT. SKIES IS CUEING UP. 12Z
NAM SUGGESTS STORMS WILL TRACK THROUGH THE HEART OF THE SANDHILLS
FOLLOWING THE THETA E RIDGE POSITIONED BEHIND THE SFC COLD FRONT.

ADDITIONAL SEVERE THUNDERSTORM ACTIVITY COULD FIRE SATURDAY AFTERNOON
ACROSS SWRN NEB AS PRESUMABLY THIS POINT THE FRONT WOULD BE LOCATED
THERE.

SUNDAY LOOKS QUIETER AS THE FRONT IS FARTHER SOUTH. BUT HAVE
CONTINUED POP ACROSS WRN ZONES AS THE FRONT WOULD BE POSITIONED
ACROSS THE FRONT RANGE OR VERY CLOSE. CLOSE ENOUGH FOR STORMS TO FIRE
ACROSS ERN WY AND THE NEB PANHANDLE.

MONDAY AND BEYOND...RUN TO RUN CONTINUITY HAS BEEN POOR. THE GFS AND
ECMWF NOW SUGGEST THE FRONT WILL LIFT NORTH INTO THE DAKOTAS WITH
H5-10DM THICKNESS RISING ABOVE 580DM ACROSS FCST AREA. THE NEW MEX
GUIDANCE IS 10 TO 14F WARMER THAN YESTERDAYS. FCST HAS GONE HALF
WAY TOWARD THE WARMER GUIDANCE...WITH HIGHS POSITIONED IN THE 80S
VERSUS GUIDANCE FCST OF MID 90S. WITH THE FRONT NORTH...PRESUMABLY
POPS WILL BE LOW SO THAT ASPECT OF THE FCST HAS BEEN DOWNGRADED. THE
HPC DAYS 1-5 PCPN PROG IS BASICALLY DRY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH NUMBER
454 UNTIL 02Z PARTS OF WESTERN NEB.

&&

CDC
Hazardous weather outlook, Jun 9, 3:22 PM MDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
422 PM CDT FRI JUN 9 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-102130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
422 PM CDT FRI JUN 9 2006 /322 PM MDT FRI JUN 9 2006/

...SEVERE THUNDERSTORM WATCH PORTIONS WESTERN NEBRASKA
   UNTIL 9 PM CDT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.
THERE IS A SLIGHT OF SEVERE THUNDERSTORMS TONIGHT OVER WESTERN
NEBRASKA...NORTH OF INTERSTATE 80 AND WEST OF A LINE FROM
VALENTINE TO OGALLALA. THUNDERSTORMS WILL DEVELOP ALONG A
STATIONARY BOUNDARY OVER WESTERN NEBRASKA. THE MAIN THREAT FROM
STORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN SATURDAY AND
SATURDAY EVENING. THE FRONT IS LIKELY TO STALL FROM THE HIGH
PLAINS OF WYOMING AND COLORADO AND ACROSS CENTRAL KANSAS. AS A
RESULT...THE RISK OF SEVERE WEATHER IS ALONG AND SOUTH OF NEBRASKA
HIGHWAY 2 WITH THE GREATEST RISK ALONG INTERSTATE 80 AND SOUTH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY IN WESTERN
NEBRASKA. A LOW PRESSURE CENTER WILL DEVELOP ON THE HIGH PLAINS
FRONT AND IS FORECAST TO CROSS INTO THE NORTHERN PLAINS...
GENERATING SCATTERED THUNDERSTORMS WHICH MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MP

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 9:20 PM MDTSevere Thunderstorm WarningLBFCherry40 min
Jun 9, 4:08 PM MDTSevere Thunderstorm WarningLBFCherry37 min
Jun 9, 4:22 PM MDTSevere Thunderstorm WarningLBFCherry53 min
Jun 9, 4:47 PM MDTSevere Thunderstorm WarningLBFCherry28 min
Jun 9, 4:54 PM MDTSevere Thunderstorm WarningLBFSheridan37 min
Jun 9, 5:12 PM MDTSevere Thunderstorm WarningLBFCherry63 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.